Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 321, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 27, 1997, 6:57 PM CDT for Logan County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 1997, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 27, 1997, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, OK
The radar
The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS1 KOKC 272359 RRA
SVROKC
OKC083-280045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT FRI JUN 27 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN LOGAN
INCLUDING THE FOLLOWING LOCATIONS
GUTHRIE AND MERIDIAN
AT 657 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES SOUTHWEST OF MERIDIAN MOVING NORTHEAST AT 10 MPH.
THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF NICKELS AND
WIND GUSTS TO 65 MPH. VERY HEAVY RAIN AND FREQUENT LIGHTNING
ALSO ACCOMPANY THIS STORM. SEEK SHELTER INDOORS...AWAY FROM
WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES.
LAT...LON 3571 9716 3571 9751 3589 9747 3590 9719
DAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:30 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 27, 3:30 PM CDT, 3 hours 27 minutes before
FPUS3 KOKC 272029 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT FRI JUN 27 1997 WITH MOIST AND UNCAPPED ATMOSPHERE...POPCORN CONVECTION THIS AFTERNOON SIMILAR TO YESTERDAY IN CENTRAL AND SOUTHEASTERN ZONES. SHORTWAVE MOVING OUT OF THE TX PANHANDLE PROVIDING SOME UPPER SUPPORT IN SOUTHWESTERN ZONES SO EXPECT CONVECTION TO LAST PAST SUNSET THIS EVENING IN SOUTHWEST AND TO LINGER INTO THE NIGHT OVER SOUTH-CENTRAL AND SOUTHEASTERN ZONES AS S/W MOVES EAST TONIGHT. LOOKS A BIT MORE STABLE FOR SATURDAY AS DRIER AIR WORKS ITS WAY INTO FA BUT COULD STILL SEE SOME AFTERNOON CONVECTION SC AND SERN ZONES. DRY WITH A WARMING TREND FOR SUNDAY OR MONDAY AS UPPER RIDGE BUILDS OVER AREA. WILL LEAVE SLIGHT CHANCE FOR TUESDAY ...DESPITE UPPER RIDGE... AS SURFACE FRONT PROGGED TO MOVE INTO NRN PTNS FA. FCSTID = 10 OKC 71 94 72 96 / 10 10 10 20 HBR 70 94 71 97 / 30 10 10 10 SPS 70 94 71 97 / 30 10 10 10 GAG 68 93 69 97 / 10 10 10 20 PNC 71 94 72 96 / 10 10 10 20 DUA 72 92 72 95 / 30 20 20 10 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 27, 5:33 PM CDT, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0533 PM CDT FRI JUN 27 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 5 SW BUTLER OK 61 MPH WIND GUST MEASURED
06/27/97 CUSTER OKLAHOMA MESONETWORKLocal storm report, Jun 27, 5:38 PM CDT, 1 hour 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0533 PM CDT FRI JUN 27 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 5 SW BUTLER OK 61 MPH WIND GUST MEASURED
06/27/97 CUSTER OKLAHOMA MESONETWORKLocal storm report, Jun 27, 5:50 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0550 PM CDT FRI JUN 27 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 11 S CANTON OK ...WIND...
06/27/97 BLAINE POWER POLES BLOWN DOWNLocal storm report, Jun 27, 5:51 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0550 PM CDT FRI JUN 27 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 11 S2 CANTON OK ...WIND...
06/27/97 BLAINE POWER POLES BLOWN DOWNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 42 min |
| Jun 27, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.